Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 26, 2007, 2:46 PM MDT for Laramie County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2007, 2:46 PM MDT (20:46 UTC)
- Expired
- Apr 26, 2007, 3:20 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 56 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 262046 SVRCYS WYC021-262130- /O.NEW.KCYS.SV.W.0005.070426T2046Z-070426T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 246 PM MDT THU APR 26 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 330 PM MDT * AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERIDEN REST AREA...OR ABOUT 35 MILES NORTHEAST OF CHEYENNE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUN BARREL BY 255 PM MDT... ALBIN BY 330 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4157 10445 4151 10447 4118 10408 4156 10406 $$ RUBIN
2 follow-up statements
000 WWUS55 KCYS 262106 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 306 PM MDT THU APR 26 2007 WYC021-262130- /O.CON.KCYS.SV.W.0005.000000T0000Z-070426T2130Z/ LARAMIE WY- 306 PM MDT THU APR 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR EAST CENTRAL LARAMIE COUNTY... AT 258 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HWY 85 MM 50...OR ABOUT 35 MILES NORTHWEST OF KIMBALL...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALBIN BY 330 PM MDT... REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4157 10445 4151 10447 4118 10408 4156 10406 $$ SOWKO
000 WWUS55 KCYS 262120 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 319 PM MDT THU APR 26 2007 WYC021-262129- /O.CAN.KCYS.SV.W.0005.000000T0000Z-070426T2130Z/ LARAMIE WY- 319 PM MDT THU APR 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE COUNTY IS CANCELLED... AT 220 PM DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4157 10445 4151 10447 4118 10408 4156 10406 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:27 PM MDT, 19 minutes earlier.
Area forecast discussion, Apr 26, 2:27 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 227 PM MDT THU APR 26 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY. TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING WITH DECENT LOW/MID LEVEL MOISTURE...LIFT FROM FRONTAL FORCING...DYNAMICS FROM PASSING SHORTWAVE TROUGH. STRENGTH OF THUNDERSTORMS WILL BE LIMITED BY NEGATIVE THETA-E ADVECTION...LIMITED CONVECTIVE AVAILABLE POTENTIAL ENERGY OTHERWISE KNOWN AS CAPE...EARLIER PASSAGE OF LOW LEVEL CONVERGENCE BOUNDARY AND DECENT AREAL COVERAGE OF THUNDERSTORMS SO THAT THE ENERGY FOR EACH STORM WILL BE SHARED AND DIMINISHED. PREVIOUS SHORT TERM FORECASTER DID AN EXCELLENT JOB WITH GRIDS...ESPECIALLY AREAL COVERAGE OF THUNDERSTORMS OVERNIGHT...SO FEW CHANGES MADE TO GRIDS. APPEARS A CONVECTIVE CLUSTER OF THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING LATER THIS AFTERNOON THEN MOVE ACROSS SOUTHWEST NEBRASKA OVERNIGHT...SO HIGHER POPS ACROSS WESTERN NEBRASKA LOOK GOOD. FRIDAY...NICE DAY FOR MILD WEATHER ENTHUSIASTS. NORTHWEST FLOW ALOFT AHEAD OF THE MASSIVE WESTERN UNITED STATES TROUGH WILL PRODUCE DRY WEATHER ACROSS OUR ZONES WITH LACK OF LOW/MID LEVEL MOISTURE AND LIFTING MECHANISMS. HIGHS IN THE 50S/60S WITH 1000-500 MB THICKNESSES NEAR 5610 METERS. FRIDAY NIGHT/SATURDAY...DRY WEATHER CONTINUES WITH MASSIVE MID/UPPER LEVEL RIDGE PREVAILING ACROSS THE ROCKIES. SATURDAY WILL BE A NICE DAY FOR OUTDOOR INTERESTS WITH HIGHS IN THE 70S/80S PER 1000-500 MB THICKNESSES NEAR 5730 METERS AND 700 MB TEMPERATURES NEAR 8C. .LONG TERM...SUNDAY THROUGH THURSDAY...VERY NONDESCRIPT PATTERN WITH A BROAD UPPER RIDGE DOMINATING THE WEATHER THROUGH MOST OF THE LONG TERM. TEMPERATURES WILL BE MUCH ABOVE NORMAL ON SUNDAY AND MONDAY UNDER THE APEX OF THE RIDGE...THICKNESSES FALL OFF SLIGHTLY THROUGH THE WEEK AS THE RIDGE SLIDES EAST AND THE FLOW BACKS TO SW. THIS WILL ALSO MARK AN INCREASING CHANCE OF AFTERNOON TSTMS AND EVENING SHOWERS WITH MOIST FLOW AND PROXIMITY TO COOLER BOUNDARY THAT SHOULD STAY NORTH OF THE CWA. THINGS GET A LITTLE MORE INTERESTING TOWARDS THE END OF THE WEEK AS A LARGER TROUGH DIGS INTO THE WESTERN CONUS...SO HAVE KEPT TSTM CHANCES EACH AFTERNOON THROUGH THURSDAY. && .AVIATION...MVFR IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING...OTHERWISE VFR THROUGH FRIDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN LONG TERM....SOWKO
Hazardous weather outlook, Apr 26, 9:47 AM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 947 AM MDT THU APR 26 2007 NEZ001>003-019>021-054-055-WYZ059>070-271600- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 947 AM MDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING. STORMS WILL INCREASE IN COVERAGE AS ONE MOVES FROM WEST TO EAST. WHILE THE VAST MAJORITY OF STORMS WILL REMAIN BELOW SEVERE LEVELS...A FEW OF THE STRONGEST THUNDERSTORMS MAY PRODUCE PEA TO PENNY SIZE HAIL AS WELL AS WIND GUSTS OF 55 TO 65 MPH. MOST OF THE STRONGER THUNDERSTORMS WILL PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 50 MPH. THE STRONGEST THUNDERSTORMS WILL OCCUR ACROSS THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE. THUNDERSTORM MOVEMENT WILL BE SOUTHEAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. YOUR NATIONAL WEATHER SERVICE WOULD APPRECIATE RAINFALL...HAIL OR WIND REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.